In June of 2019 I went to the ER after feeling poorly for a week or so. I was weak, tired, shakey, confused and just wanted o sleep. ER told me I was dehydrated, gave me a liter of fluid, some HC and sent me home. It took the ER nurse four times to stick me, and when I suggested she call someone from the lab to help…….she got very testy. My blood pressure was very high, and the doctor was more worried about that than my AI. He told me that in Addisonian Crisis BP went low….not high. I shook my finger at him and said “not necesarlly”, that was when he decided he didn’t like me. (I must note that my endo is not on staff at the hospital I went to)
At home, I felt no better. Weeks went by with no improvement in my symptoms. I was in daily contact wih my endo by phone, and she couldn’t figure out what was going on either. I went from my bed, to my recliner to the couch. I updosed, drank liters of water, increased my salt intake, and slept a lot. I stayed in this “flu-like” condition for weeks and weeks.
I have not feel well since.
It seems that the ups and down of this disease are just stuck……no ups….just downs. I haven’t had a good day in months and months.
On top of the AI, I developed bursitis in my hip, and nothing has helped that either. Pills, physical therapy, ablations, and steroid shots. My pain level can go from a three to an eight……….I know the pain is stressing out my body, which isn’t helping me at all.
I am going to try and start blogging again, with not so much bitching and complaining!
I have had terrible experiences with a few prescription drugs and didn’t know what was wrong at the time. After 15 years of dealing with chronic illness and drugs that are supposed to help you, I decided to share my stories. When you are newly diagnosed with an illness you’ve never heard of, it’s tough to handle. I was so ill in the beginning, I took anything my doctor wrote a prescription for believing it would help. It didn’t always help. Some drugs actually made me feel worse, and some created side effects I couldn’t manage. Add to the mix the doctors that tell you that your body will adjust and just give it time.
In 2001, when I was first diagnosed with Adrenal Insufficiency, I had an endocrinologist who was an excellent doctor, but she knew little about my condition. She learned, and took good care of me, but she just couldn’t understand why I continued to be so sick. She was of the opinion that if I was taking my steroids I should feel better. I am on my fourth endo and have finally found someone who is knowledgeable about my condition. She gets it.
The first medication that messed me up was Paxil. Of course I was depressed. Of course I cried all the time. Of course I felt hopeless. But depression was not my problem. But doctors thought Paxil would help me, so like a good patient I took it. It was a nightmare. I slept all the time. My vision was so horrible I couldn’t read. I experienced “brain zaps” buzzing electric shock sensations in my head, jumping movements in muscles in my hands, feet and legs. (I kicked my Hubby a lot during the night) I fell down a lot and fell out of bed often. If I had to get up to use the bathroom during the night I would get confused and completely disoriented. I finally talked to someone else who was taking Paxil, we compared notes, and realized that some of these unusual symptoms might be from the drug. I was referred to a Neurologist who weaned me slowly off Paxil. It took a while, but all those scary things stopped.
But the Neurologist started a whole new nightmare for me. In my next post I will discuss that long long struggle with another medication.
Yesterday the overwhelming “fatigue monsters” started moving in, and today they have made themselves right at home. I slept thirteen hours last night and then spent the whole day on the couch. Too exhausted and weak to do anything.
Adrenal insufficiency can really knock you down and do it quickly with no warning. I have been handling a stressful situation lately, and no matter how hard I try to overcome it, my body goes haywire. Stress is my worst enemy, but there is stress in everyday living, you just can’t avoid it.
So, I am resting and taking it easy today. Hopefully tomorrow I will feel better and not like someone could knock me over with a feather.
I just turned 62. Am I old now? I remember when 62 meant you had a foot in the grave, or maybe both. The worst thing about being 62 is that 63 will be here in a blink of an eye. Years move faster now, unlike me, and there is nothing anyone can do to slow down the passing of years.
Remember how long it took to go from Kindergarten to eighth grade? EONS!
Four years of high school……eternity!
My twenties took forever….which is good because my twenties were
A W E S O M E !
Soon however, things sped up. My Mother told me that once you have kids, time means nothing, and after that, years just fly by. She was right.
I imagine that we are all traveling on a huge conveyor belt marked with our decades. I have passed the one marked “60”, I hope I will pass up “70” also. Unfortunately, I can’t see the end of my conveyor belt, but maybe that’s good.
Since diagnosis of secondary adrenal insufficiency in 2001, I have tried several dosing schedules and doses trying to find what will help me feel “normal”. Five days ago I changed my dosing times, starting at 6am with 10 mg HC, then 10mg at 9am, 5mg at noon, and 2.5 at 3pm. So far…. so good! I am waking up earleir with less drowsiness during the day,and having an easier time with sleep at night. There has been much discussion online about the generic HC manufactured by Lineage,which is what I have been taking for months now, Some people are reporting that they feel much better with the brand name CORTEF, so I contacted my doctor, and she ordered me some. I should get that within a week, and hoping that helps me also. Of course, I know that you can try something different, change things up and it doesn’t always work, you don’t improve much or for long. But I am willing to try this, pay the extra money for the brand name medication and take a chance. I have an exciting summer coming, my son is getting married in June, in Colorado, in the mountains! High altitude, happy stress, traveling, different climate……all of which are not the greatest scenarios for us sickies. Keeping my fingers crossed that a change will be a good thing for me for now.
My stupid body has decided on a “new normal” and I am not happy about it. I have not changed my dosing of my steroids (7am – 10 mgs HC, 11am – 5mgs HC, 2pm – 5mgs HC), but my days are becoming more difficult. I wake up exhausted, even after sleeping all night. I am napping every afternoon, or at least resting because I am so tired. I don’t have the energy to take a shower or get dressed until late afternoon most days. My evenings are better, seeming to have more energy and able to get something accomplished. BUT, I still have at least one or two days a week that I am totally unable to do anything, and the day is spent in p.j.’s on the couch. I have no idea why my body has decided to throw this new daily routine at me…………..I certainly have been worse………but I have definitely have been better. The only explanation I can come up with is the change in weather……is that possible??
My bowels have been giving me the same problems as always, seeming to decide on a whim if they want want to trap me in the bathroom for hours, or not work at all.
I have decided to try and wean myself off my sleeping meds, I hate the nightmares and drugged feeling I get when taking Lunesta. It doesn’t always work for me either, laying in bed staring at the ceiling for hours is so frustrating!
Getting off the seizure medication was the best decision I ever made. It made me spacey, drowsy, confused, dizzy and just so out of sorts! Ten years on that medication is ten years wasted as far as I am concerned.
My cat is laying on the bed next to me showing me his belly…..must go and “rub da belly” now.